Jump to content
The MS PEOPLE UK Forum
Support, help, advice and information for Multiple Sclerosis. Ask questions and share experiences with people affected by MS.
PaulX

Baclofen Withdrawal

9 posts in this topic Last Reply

Recommended Posts

Tired
PaulX

I had be persuaded to give Baclofen another go. I tried it in 2014 and didn't get on with it. Since then I have moved, different health authority, different MS nurse.

Since pregabalin didn't cause the same problems when i was previously on it, I figured that perhaps baclofen would be better behaved.

Wrong.

I have had quite an unpleasant month or so, with no sign of me adapting to it. Admittedly it did have some benefits. It did seem to take a bit of the spasticity from my legs, letting me sleep a bit better. Though if any thing I became more tired. 

And dizzy. I suffer from dizziness as it is, but this is getting beyond a joke.

It also seemed to have a positive effect on a bit of ED that was beginning to occur.

Even allowing for those two benefits, it really has diminished my quality of life. 

 

So I have decided to stop with the baclofen and hopefully regain some of the energy and perhaps reset back to how things were a few months ago.

I am expecting a bit of a backlash, but hopefully not too severe or long lasting.

 

Paul


We're just two lost souls swimming in a fish bowl, year after year,

Running over the same old ground.

What have we found?

The same old fears.

Share this post


Link to post
Share on other sites
ptlike

Hi i dunno if this can aid you but i have an interfecial baclofen pump fitted, it is treatment nice approved for ms. The dose is minute as baclofen goes into my spine  direct. Maybe this is something you need to speak to your doctor about. 

Best wishes

Peter

Share this post


Link to post
Share on other sites
Nick

Interesting what you say Paul,

I do take both Pregabilin and Baclofen but don't get many side affects.  With Baclofen I remain on a low dose but over time are having  to increase the Pregabilin.  This is the one I don't like!  An excellent drug, but the dependancy is horrible.  

 

Nick


Just another Warrior...........

Share this post


Link to post
Share on other sites
Tired
PaulX

I am not sure I would be happy with injections into the spine.

For now I am happy to quiet baclofen and see what other options become available.

 

A least the dizziness is not so bad today,


We're just two lost souls swimming in a fish bowl, year after year,

Running over the same old ground.

What have we found?

The same old fears.

Share this post


Link to post
Share on other sites
ptlike

Hi Paul baclofen fed directly into my spine. No injection maybe  an option.?????

Best wishes

Peter

 

Share this post


Link to post
Share on other sites
Tired
PaulX

I seem to be through the worst of the Baclofen withdrawal. Things seem to be getting back to normal. Not that normal is good but at least I was able to get by, sort of.

Now its time to see what the alternatives are.


We're just two lost souls swimming in a fish bowl, year after year,

Running over the same old ground.

What have we found?

The same old fears.

Share this post


Link to post
Share on other sites
Tired
PaulX

Spoke with the other MS nurse, the one that covers the north of the county, my south based one was not available. It is so nice to have two nurses I can talk to.

Anyway, after a bit of a chat, she is going to recommend moving on to Tizanidine as an alternative to Baclofen.

If it all works out then this will be a new one for me and hopefully more beneficial.

 

The Baclofen seems to be out the system and everything is back to normal. 


We're just two lost souls swimming in a fish bowl, year after year,

Running over the same old ground.

What have we found?

The same old fears.

Share this post


Link to post
Share on other sites
Sluggish
Shirl

What an interesting topic. I've been on Baclofen for leg spasms and pain for many years with no side effects from the get-go. I'm on Gabapentin and Tramadol for Trigeminal Neuralgia - it is best to leave the meds as they are because I am NOT keen to do through that again. It seems to me that I am on a lot of meds but I am keeping up with pharmacy and GP reviews and no raised eyebrows. 

 

I am glad you were able to withdraw from a drug that wasn't helping you enough, @PaulX  and I hope you are settling in with Tizanidine well although it isn't a drug I've met with. So I'm clearly not on all that many meds after all.

 

Sometimes the best way to show someone what you do all day is not to do anything one day. Not so with our medicines; if it is working for you, don't ask questions, just benefit from it.



Shirley  "one day at a time" - it's all anyone can do"

 

This year, my husband is raising funds for MS Trust with a 
Pete's No Beard Or Hair Cuts 2019 (Colour in December) Challenge for MS Trust

Thank you all

Share this post


Link to post
Share on other sites
Tired
PaulX

Hi @Shirl, I haven't actually got the new drugs yet. I am going to have to follow that one up.

For the moment, I am not feeling too bad. Back to what I deem to be normal.

Though today I had quite a lot of leg pain.

In the end I just had to ignore it and get on with stripping out the lower ground floor room, ready for the plumbers tomorrow.

 


We're just two lost souls swimming in a fish bowl, year after year,

Running over the same old ground.

What have we found?

The same old fears.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Similar Topics

    • Baclofen on a PAYG Basis

      I have previously been on Baclofen, taking it the recommended 3 times a day.
      It proved to be problematic, with some unwanted side effects. Side effects I couldn't live with. Wind on a few years and I at the point I really do need something for the spasticity and it is affecting my sleep and making the fatigue much worse. I have spoken with my MS nurse and she has suggested taking Baclofen on an as needed basis rather then religiously taking it 3 times a day. Has any one else tired this and has it worked?
      Has it helped get round the side effects problem? I must admit I am a bit sceptical, but prepared to give it a go, nothing to lose by it. Paul

      in General Discussion about MS

    • the pros and cons to a Baclofen pump

      If anyone is considering having a Baclofen pump implanted, I am on my second pump after 6 years on the first one.  I can tell you all my experiences - the good and the bad and the ugly - which might help you make the best decision decision

      in General Discussion about MS

    • Does Baclofen help with muscle aches? If not, what does?

      Good afternoon everyone. I started on my copaxone last August and have felt so well since I wished I had done it earlier. At my previous rate I should have had two relapses since then but I am relapse free and life feels good But, I am getting increasing pain in both legs and, sometimes my arms. The muscles feel weak and without strength - for example when I was doing my daughter's hair the other day I had to keep lowering my arms due to pain. My walking is now affected and the muscles hurt at rest. They are particularly bad when I first wake up. They feel stuff and achy but not really "spastic" if you know what I mean. The MS nurse suggested baclofen and my GP has prescribed it but I wondered if anyone had had similar symptoms to these and if the baclofen (or anything else) worked. Any words of wisdom would he gratefully received. Thanks, Sam

      in General Discussion about MS

    • baclofen pump

      hi I've just been put on a waiting list for a baclofen pump.. has anyone had one? what's your experience been.

      in General Discussion about MS

    • Intrathecal Baclofen

      I've been on Baclofen for 30 years now and am not even sure it's even working now, having become complacent in some ways. I suffer spasms during the night whenever I wake which is not nice for my partner as the bed then shakes with me! My legs are very, very stiff and heavy and go into spasm when they're handled by my partner or carers when I need shoes on for example. I am considering having a BACLOFEN PUMP inserted and wondered what other MS ers experiences were with this?

      in General Discussion about MS

About Us

Founded in 2004, MS People UK is a community website and discussion forum by and for people with Multiple Sclerosis as well as for friends, families, supporters and those interested in this disabling condition.

If you’re newly diagnosed or want to ask about possible first symptoms, or if you’ve had Relapse Remit, Secondary or Primary Progressive MS for some time, a welcoming group of fellow MS sufferers is here to chat with you about MS symptoms, diagnosis and treatments.

The atmosphere is friendly whilst being compassionate, supportive and caring. Members also post about a variety of subjects not related to MS, as well as share jokes, talk about their hobbies, have fun, and more.


The MS People Forum is not responsible for advice or information supplied by members. We suggest you seek medical advice before trying anything.
×